Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
173 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Experiencing headache & stiffness of neck after taking epidural steroid injection

Hello Dr. Grief 12 days ago I had a epidural steroid injection for low back and leg pain on right, the procedure was Extremely Painful nearly vomited during and had severe pain in both legs and within a short time developed a headache that is in the front and back of the head and stiff neck and has not let up any unless I lay flat, called the Dr 2 days later and said I needed a blood patch but said it may aggravate leg pain more. I feel every heartbeat in my head. Went to ER last night did not feel well dizzy short of breath, bp was real high which it never was 160/90 and 130 heart rate, so they put a monitor on me and sent me home. Cannot get rid of headache and now wonder how long this will last and what to do next. At 54 years old and 190lbs I have only had kidney stones and was able to get though that last year, but this is no treat either. Thanks
Fri, 31 May 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Medical Procedures
Neurologist, Surgical 's  Response
Hello,

In some cases, epidural injections may be complicated with subarachnoidal hemorrhage.

Imaging of the brain and the spine (MRI) is necessary to evaluate correctly this possibility.

If excluded, then there is nothing to worry about and your symptoms should subside in a couple of weeks.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Erion Spaho, Neurologist, Surgical
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I had an ESI 9 days ago to relieve discomfort from a trapped nerve between vertebrae c6 andC7. Nine days later I m still experiencing dizziness...

Recent questions on  Renal stones

doctor1 MD

Hello! I am 19 years old. Recently, I ve been getting random numbness in the middle toes on both of my feet. I ve also suffered from kidney stones...

doctor1 MD

21 yo female white, history of kidney stones and ovarian cysts (no family history of either). No current cysts and blood work on liver and kidney...

doctor1 MD

Hello Friends,

I have pain at tip of penis while urinating from 2 weeks. I thought it might be due to body heat or something else and drank lots of...

doctor1 MD

I am 44 female with SLE. For the past 6 months or so I have been having black specks in my urine off and on. Sometimes there are several black...

doctor1 MD

I have a recurring pain in my stmach right side a few inches above my hip, What can it be??

doctor1 MD

I've had a pain in my mid back, more towards the left. It feels like a muscle and sometimes is a burning pain that radiates to my stomach. What...

doctor1 MD

My kidney stones do not bother me why would my doctor want me to get the shockwave procedure done .